Thunderstorm Wind, Paulding
- When
- July 8, 1:10 AM EST
- Where
- Paulding County, Payne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.083, -84.717
Emergency management reported trees and power lines down in Payne.
10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 7, 2:34 PM EST, 10 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 234 PM EST MON JUL 7 2003 ACTIVE PATTERN WILL CONTINUE AS COLD FRONT IN THE PLAINS WORKS SLOWLY SOUTHEAST OVER THE NEXT COUPLE OF DAYS. OTHER THAN A FEW CU AROUND...CLEAR SKIES IN PLACE BACK INTO IA. EXTREMELY UNSTABLE ATMOSPHERE BACK IN IA/IL WHERE CONVECTION IS EXPECTED TO DEVELOP LATER THIS AFTERNOON/EVENING. WITH NOTHING CLEAR AT THIS TIME FOR EXACT TRACK OR TIMING...WILL GO SCT WORDING FOR THIS EVE AND CHC FOR TONIGHT. TUESDAY...DEEP MSTR IN PLACE AS WELL AS ANY LEFT OVER BOUNDARIES AND LOWS MOVING ALONG THE FRONT WILL QUICKLY STIR UP CONVECTION AGAIN. WILL GO LIKELY NORTH HALF OF CWA AND HIGH CHC IN SOUTH. TUES NGT LOOKS VERY WET AND STORMY. WILL GO WITH LIKELY POPS ALL AREAS. WITH NO END IN THE FLOODING THREAT FOR THE NEXT 36-48 HOURS...WILL EXTEND THE FLOOD WATCH THROUGH TOMORROW AFTERNOON. BASED ON RAINFALL OVERNIGHT AND THIS AM...WILL EXPAND THE WATCH TO COVER STARKE COUNTY...TO KOSCIUSKO...TO ALLEN INDIANA...TO PUTNAM COUNTY OHIO. WEDNESDAY THROUGH THURSDAY GETS TRICKIER AS MODELS TRY TO MOVE THE FRONT THROUGH THE REMAINDER OF THE CWA. ETA CLEARS THE FRONT DURING WEDS AFTN...WHILE THE GFS HANGS IT UP...MAINLY OVER THE SOUTH THROUGH EARLY THURSDAY. PERSISTENCE IN ORDER HERE...SO WILL KEEP WITH CHC POPS WEDS-THURS. TEMPS WILL BE TRICKY AS WELL WITH CONVECTIONS/CLOUDS AROUND. CURRENT SETUP LOOKS GOOD SO NO CHANGES. EXTENDED DISCUSSION... GFS EXHIBITED GOOD RUN TO RUN CONTINUITY WITH 500 MB TROUGH AND SECONDARY COLD FRONT PASSING ACROSS REGION THURSDAY NIGHT...SO HAVE ADDED A MENTION OF SHOWERS AND STORMS FOR THURSDAY NIGHT PERIOD. WEAK IMPULSES INDICATED IN DRY NORTHWEST FLOW FOR THE WEEKEND. GIVEN UNCERTAINTY...WILL KEEP LATER PERIODS OF EXTENDED DRY. .IWX... IN...FLOOD WATCH FOR TONIGHT AND TUESDAY FOR ZONES INZ012>018... INZ020...INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FOR TONIGHT AND TUESDAY FOR ZONES OHZ015>016... OHZ024>025. FISHER/BARJENBRUCH
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 509 AM EST MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION THROUGH TONIGHT WITH DAMAGING WINDS AND HAIL THE MOST LIKELY THREATS. FLOODING IS STILL A THREAT OVER PARTS OF INDIANA SOUTH OF US ROUTE 30 WHERE RIVERS AND STREAMS REMAIN HIGH OR OUT OF THEIR BANKS. ADDITIONAL HEAVY RAINFALL IS POSSIBLE TODAY WHICH MAY CAUSE MORE FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION ON TUESDAY. DAMAGING WINDS WILL BE THE MOST LIKELY THREAT FROM ANY STORMS. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY BUT THE SEVERE POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY THROUGH TUESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 PM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 4 S WOLCOTT IN 0 MPH WIND GUST
07/07/03 WHITE 65 T0 70 MPH WINDS.
REPORTED BY TRAINED
SPOTTER.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1214 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM 10 W PLYMOUTH IN WIND DAMAGE
07/07/03 MARSHALL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1154 PM ROYAL CENTER IN WIND DAMAGE
07/07/03 CASS TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1154 PM LOGANSPORT IN WIND DAMAGE
07/07/03 CASS TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1130 PM LA PORTE IN WIND DAMAGE
07/07/03 LA PORTE TREES AND POWER LINES
DOWN.
1115 PM FRANCESVILLE IN WIND DAMAGE
07/07/03 PULASKI TREES AND POWER LINES
DOWN. REPORTE BY LAW
ENFORCEMENT.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1226 AM PERU IN WIND DAMAGE
07/08/03 MIAMI TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1212 AM SOUTH BEND IN WIND DAMAGE
07/08/03 ST. JOSEPH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1200 AM ROCHESTER IN WIND DAMAGE
07/08/03 FULTON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 4 N NORTH WEBSTER IN 64 MPH TSTORM WIND
07/08/03 KOSCIUSKO REPORTED BY NWS OFFICE.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM WAKARUSA IN WIND DAMAGE
07/08/03 ELKHART TREES AND POWER LINES
DOWN. TREE FELL ON HOUSE.
REPORTED BY LAW
ENFORCEMENT.
1240 AM WABASH IN WIND DAMAGE
07/08/03 WABASH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0105 AM EST TUE JUL 08 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 AM HUNTINGTON IN WIND DAMAGE
07/08/03 HUNTINGTON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1251 AM TOPEKA IN WIND DAMAGE
07/08/03 NOBLE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1250 AM SOUTH WHITLEY IN WIND DAMAGE
07/08/03 WHITLEY TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1246 AM ROME CITY IN WIND DAMAGE
07/08/03 NOBLE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1245 AM THREE RIVERS MI WIND DAMAGE
07/08/03 ST. JOSEPH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
1245 AM WARSAW IN 61 MPH WIND GUST
07/08/03 KOSCIUSKO
STEVENSThe Northern Indiana radar (KIWX), 88 km away, was scanning. The volume nearest the first event began at 06:08 UTC.
10 thunderstorm wind. Local standard time, as filed.
Emergency management reported trees and power lines down in Payne.
Emergency management reported a barn blown down near Cecil.
Emergency management reported trees and power lines down in Convoy.
Law enforcement reported trees down near Pioneer.
Law enforcement reported trees and power lines down in Ottawa.
Emergency management reported trees and power lines down in Van Wert.
Law enforcement reported trees and power lines down countywide.
HAM radio operator reported trees down in Hicksville.
Law enforcement reported trees and power lines down in Defiance.
Law enforcement reported trees and power lines down in Lima.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372552, 5372553, 5372554, 5372555, 5372551, 5372556, 5372557, 5372558, 5372559, 5372622.